The PSNet Collection: All Content
Search All Content
A 38-year-old man with end-stage renal disease (ESRD) on chronic hemodialysis was admitted for nonhealing, infected lower leg wounds and underwent a below-knee amputation. He suffered from postoperative pain at the operative stump and was treated for four days with regional nerve blocks, as well as gabapentin, intermittent intravenous hydromorphone (which was transitioned to oral oxycodone) and oral hydromorphone.
ISMP Medication Safety Alert! Acute care edition. January 12, 2023;28(1):1-4.
Goldstein J. New York Times. January 23, 2023.
Grimm CA. Washington DC: Office of the Inspector General; Nov 2022. Report no. OEI-07-20-00500.
This WebM&M highlights two cases of hospital-acquired diabetic ketoacidosis (DKA) in patients with type 1 diabetes. The commentary discusses the role of the inpatient glycemic team to assist with diabetes management, the importance of medication reconciliation in the emergency department (ED) for high-risk patients on insulin, and strategies to empower patients and caregivers to speak up about medication safety.
Institute for Safe Medication Practices. January 31, 2023, 1:00-2:00 PM (eastern).
James BC, Savitz L, Fairbanks RJ, et al. NEJM Catalyst. Epub Dec 12, 2022.